Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 29, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 12, 2013, 7:06 PM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2013, 7:06 PM CDT (00:06 UTC)
- Expired
- Jun 12, 2013, 7:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 80.0 mph
Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 82 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:42 PM CDT | TSTM WND GST 60 | 2 Sw Kingsbury, IN | 60MPH WIND GUST NEAR 39 AND HWY 6 |
| Jun 12, 7:44 PM CDT | TSTM WND GST 60 | 2 Sw Kingsbury, IN | 60MPH WIND GUST NEAR 39 AND HWY 6 |
| Jun 12, 7:47 PM CDT | TSTM WND GST 60 | 2 Sw Kingsbury, IN | 60MPH WIND GUST NEAR 39 AND HWY 6 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2597 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.7
The text
As transmitted, in the capitals the NWS used until 2016.
951
WUUS53 KIWX 130006
SVRIWX
INC091-141-149-130045-
/O.NEW.KIWX.SV.W.0029.130613T0006Z-130613T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
706 PM CDT WED JUN 12 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LA PORTE COUNTY IN NORTHWEST INDIANA...
SOUTHWESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
NORTHEASTERN STARKE COUNTY IN NORTHWEST INDIANA...
* UNTIL 745 PM CDT/845 PM EDT/
* AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
VALPARAISO...AND MOVING EAST AT 45 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...GOLF BALL SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...SPOTTER INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
WESTVILLE...LA PORTE...LA CROSSE...WANATAH...KINGSFORD HEIGHTS...
HAMLET...KOONTZ LAKE...OTIS...HASKELL...SOUTH WANATAH...PINHOOK...
THOMASTON...PINOLA...HANNA...UNION MILLS...BREMS...KINGSBURY...
TRACY...SOUTH CENTER AND SALEM HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASHTAG... #NWSIWX.
&&
LAT...LON 4165 8648 4130 8648 4131 8694 4164 8695
TIME...MOT...LOC 0006Z 269DEG 39KT 4150 8700
HAIL...1.75IN
WIND...80MPH
$$
FISHER1 follow-up statement
064
WWUS53 KIWX 130024
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
824 PM EDT WED JUN 12 2013
INC091-141-149-130045-
/O.CON.KIWX.SV.W.0029.000000T0000Z-130613T0045Z/
STARKE IN-ST. JOSEPH IN-LA PORTE IN-
724 PM CDT WED JUN 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LA PORTE...
SOUTHWESTERN ST. JOSEPH AND NORTHEASTERN STARKE COUNTIES UNTIL 745 PM
CDT/845 PM EDT/...
AT 722 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WANATAH...AND
MOVING EAST AT 45 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...GOLF BALL SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KINGSFORD HEIGHTS AROUND 735 PM CDT.
WALKERTON AND KOONTZ LAKE AROUND 745 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE UNION MILLS...KINGSBURY...
TRACY...SOUTH CENTER...STILLWELL...SALEM HEIGHTS AND FISH LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4165 8648 4130 8648 4131 8694 4164 8695
TIME...MOT...LOC 0024Z 269DEG 39KT 4149 8683
HAIL...1.75IN
WIND...80MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:27 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 12, 6:27 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
727 PM EDT WED JUN 12 2013
.SYNOPSIS...
ISSUED AT 250 PM EDT WED JUN 12 2013
A WARM FRONT HAS SETTLED ACROSS SOUTHERN MICHIGAN. SEVERAL
DISTURBANCES ARE EXPECTED TO RIDE ALONG THIS BOUNDARY...BRINGING
ONE OR MORE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE
EVENING AND OVERNIGHT. THESE STORMS HAVE THE POTENTIAL TO PRODUCE
HEAVY RAINFALL AND SEVERE WEATHER. DRIER AND COOLER WEATHER WILL
SETTLE INTO THE REGION THURSDAY INTO FRIDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 427 PM EDT WED JUN 12 2013
SEVERE STORMS ARE EXPECTED BY EARLY TONIGHT. SEVERAL FACTORS ARE
COMING TOGETHER FOR A SIGNIFICANT OUTBREAK OF SEVERE STORMS AND
POSSIBLE TORNADOES WHICH IS REFLECTED IN THE SPC LATE MORNING
UPGRADE TO A HIGH RISK OVER NEARLY ALL OF THE FCST AREA. A STRONG
CAP WAS JUST BECOMING WEAK ENOUGH UPSTREAM FOR CONVECTION TO FIRE
ACROSS EAST IOWA IN AN INCREASINGLY VERY UNSTABLE AIRMASS.
LINCOLN/ILX 18Z SOUNDING SHOWED THE CAP HAD STRENGTHENED BETWEEN 12Z
AND 18Z...HELPING TO KEEP MOST STORMS AT BAY INTO MID AFTERNOON. SPC
SFC BASED LIFTED INDICIES OF -10 TO -12 WERE ALREADY OVER NRN
INDIANA. BULK SHEAR NEARLY OFF THE CHARTS WITH VALUES OF 55 KTS TO
75 KNOTS. ANOTHER INDICATOR OF THE EXTREME ENVIRONMENT WAS THE SPC
CRAVEN SIG SEVERE PARAMETER ON THE SPC WEB MESO ANALYSIS PAGE WITH
VALUES OF 60K TO OVER 120K WHERE THE SIGNIFICANT SVR THRESHOLD IS
ONLY 20K. SO A POWDER KEG IN THE ATMOSPHERE WAS OVER THE AREA. A SFC
LOW AND UPPER LEVEL TROF WILL MOVE EAST EARLY TONIGHT. EXPECT
EXPLOSIVE STORM DEVELOPMENT AS THE CAP CONTINUES TO ERODE AND THE
STORMS BECOME MORE ORGANIZED. THE ADVECTION OF AN UPSTREAM ELEVATED
LAYER ESPECIALLY 700/500 MB WITH LAPSE RATES APCHG 9C/KM WILL
FURTHER HELP KEEP AN EXTREMELY UNSTABLE AIRMASS OVER THE AREA AHEAD
OF THE STORMS THIS EVENING. LOW LEVEL MOISTURE FLUX WILL INCREASE AS
THE SFC LOW APPROACHES WITH THE UPPER LEVEL SHORT WAVE. HAVE ADDED A
FLASH FLOOD WATCH GIVEN THIS ENVIRONMENT AND PRECIP WATER VALUES
APPROACHING 2.0 INCHES. SOME OF THE AREA WAS STILL TRYING TO DRY OUT
FROM VERY HEAVY RAINS EARLIER IN THE MONTH WITH SOME AREAS RECEIVING
5 TO 6 INCHES OF RAIN. EXPECT THE STORMS TO ORGANIZE IN A SQUALL
LINE WITH WINDS BECOMING DAMAGING ACROSS MUCH OF THE AREA. CURRENT
THINKING IS MOST OF THE SEVERE STORM WILL OCCUR BEFORE
MIDNIGHT...ALTHOUGH HEAVY RAIN POTENTIAL SHOULD CONTINUE THROUGH THE
NIGHT. OTHERWISE...SUBSTANTIAL SUBSIDENCE BEHIND THE UPPER TROF
SHOULD ALLOW SKIES TO CLEAR BY LATE THURSDAY MORNING.
&&
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 427 PM EDT WED JUN 12 2013
FEW CHANGES TO LONG TERM PERIOD WITH FOCUS ON UPCOMING WEATHER EVENT
LATER TODAY.
UPPER LEVEL RIDGING WILL MOVE ACROSS THE AREA AT THE START OF THE
PERIOD...BUT WILL BE SLOWLY DAMPENED INTO THE START OF THE WEEKEND
AS AN UPPER LEVEL TROUGH MOVES ACROSS THE FAR NORTHERN PARTS OF THE
PLAINS.
THE AFOREMENTIONED TROUGH WILL ATTEMPT TO DIG INTO THE NORTHERN
GREAT LAKES WITH TIME THIS WEEKEND. A FRONTAL BOUNDARY WILL STALL
OUT OVER THE REGION FROM LATE SATURDAY INTO AS LATE AS MONDAY WITH
SEVERAL IMPULSES MOVING ALONG IT. THE POTENTIAL EXISTS FOR SEVERAL
ROUNDS OF THUNDERSTORMS TO EITHER DEVELOP OVER AREA OR MOVE IN FROM
THE WEST WITH THE MAIN WINDOW BEING SATURDAY NIGHT INTO SUNDAY.
POTENTIAL FOR BOTH SEVERE WEATHER AND HEAVY RAINFALL MAY
EXIST...ESPECIALLY AS MAIN WAVE ENTERS THE AREA SAT NGT INTO SUNDAY.
FURTHER DETAILS WILL BE ADDED IN LATER FORECASTS AS MODELS HOPEFULLY
COME INTO BETTER AGREEMENT. BY MONDAY NIGHT...DRY CONDITIONS SHOULD
PUSH BACK INTO THE REGION WITH SEASONABLE TEMPERATURES CONTINUING.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED
AT 710 PM EDT WED JUN 12 2013
A CLUSTER OF STORMS WERE DEVELOPING UPSTREAM ALONG A WEAK FRONT
WITH A FRONTOGENETIC SCENARIO GIVEN MARINE BOUNDARY/OLD FRONT TO
THE NORTH/NORTHEAST AND THETA E FLUX INCREASING TO THE SOUTHWEST.
THE APPROACH OF A SHORT WAVE WILL PROVIDE A VOLATILE SITUATION
WITH AN EVENTUAL DERECHO FORMING THIS EVENING. EXPECT WIND GUSTS
AT THE TERMINALS OF 45 TO 55 KNOTS...ALTHOUGH DEPENDING ON QLCS
SYSTEM ORGANIZATION...VELOCITIES COULD EXCEED 70 KNOTS. MORE
STORMS SHOULD CONTINUE TO FORM AS THE SFC LOW APPROACHES. THE
SEVERE WIND THREAT SHOULD DIMINISH BY 06Z...WITH RAIN/STORMS
ENDING BY 14Z AS SUBSIDENCE INCREASES BEHIND THE UPPER LEVEL TROF.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR INZ003>009-
012>018-020-022>027-032>034.
BEACH HAZARDS STATEMENT FROM 4 AM CDT THURSDAY THROUGH FRIDAY
MORNING FOR INZ003.
MI...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MIZ077>081.
BEACH HAZARDS STATEMENT FROM 5 AM EDT THURSDAY THROUGH FRIDAY
MORNING FOR MIZ077.
OH...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR OHZ001-002-004-
005-015-016-024-025.
LM...SMALL CRAFT ADVISORY FROM 5 AM THURSDAY TO 8 AM EDT FRIDAY FOR
LMZ043-046.
&&
SYNOPSIS...BENTLEY
SHORT TERM...SKIPPER
LONG TERM...FISHER
AVIATION...SKIPPER
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jun 12, 12:25 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 125 PM EDT WED JUN 12 2013 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-131730- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 125 PM EDT WED JUN 12 2013 /1225 PM CDT WED JUN 12 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND NORTH OF ROUTE 30 FROM MID AFTERNOON INTO EARLY EVENING. ADDITIONAL THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTHERN ILLINOIS LATER THIS AFTERNOON AND TRACK RAPIDLY EAST INTO MUCH OF NORTHERN INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO THIS EVENING. DAMAGING WINDS WILL POSE THE GREATEST THREAT...ESPECIALLY THIS EVENING. HOWEVER...LARGE HAIL...TORRENTIAL RAINFALL AND ISOLATED TORNADOES WILL ALSO BE A CONCERN. THE RAIN MAY CAUSE AREAS OF FLASH FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-131730- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 125 PM EDT WED JUN 12 2013 /1225 PM CDT WED JUN 12 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND NORTH OF ROUTE 30 FROM MID AFTERNOON INTO EARLY EVENING. ADDITIONAL THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTHERN ILLINOIS LATER THIS AFTERNOON AND TRACK RAPIDLY EAST INTO MUCH OF NORTHERN INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO THIS EVENING. DAMAGING WINDS WILL POSE THE GREATEST THREAT...ESPECIALLY THIS EVENING. HOWEVER...LARGE HAIL...TORRENTIAL RAINFALL AND ISOLATED TORNADOES WILL ALSO BE A CONCERN. THE RAIN MAY CAUSE AREAS OF FLASH FLOODING TONIGHT. DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS ARE EXPECTED ALONG THE SOUTHEAST SHORE OF LAKE MICHIGAN LATER TONIGHT. SEE THE LATEST BEACH HAZARDS STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS ARE EXPECTED ALONG THE SOUTHEAST SHORE OF LAKE MICHIGAN THURSDAY INTO THURSDAY EVENING. SEE THE LATEST BEACH HAZARDS STATEMENT FOR MORE DETAILS. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-131730- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 125 PM EDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...WITH THUNDERSTORMS BECOMING MORE LIKELY DURING THE MID AND LATE AFTERNOON HOURS. WIDESPREAD SHOWERS AND AND THUNDERSTORMS ARE THEN EXPECTED THIS EVENING. THERE IS GOOD CHANCE OF SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 KNOTS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR THURSDAY AND THURSDAY EVENING. IN ADDITION...DANGEROUS POUNDING WAVES AND LIFE- THREATENING RIP CURRENTS ARE EXPECTED THURSDAY AND THURSDAY EVENING...POSSIBLY PERSISTING INTO FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON THROUGH MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 12, 6:10 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
710 PM EDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 10 W WINAMAC 41.05N 86.80W
06/12/2013 E0.88 INCH PULASKI IN EMERGENCY MNGR
ESTIMATED NICKEL SIZE HAIL NEAR SR 39 AND CR 14
&&
KGLocal storm report, Jun 12, 6:21 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 9 W WINAMAC 41.05N 86.78W
06/12/2013 E1.75 INCH PULASKI IN PUBLIC
GOLFBALL SIZE HAIL AT RT 39 AND RT 14 IN PULASKI COUNTY
&&
KGLocal storm report, Jun 12, 6:40 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
740 PM EDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL WINAMAC 41.05N 86.60W
06/12/2013 E1.75 INCH PULASKI IN EMERGENCY MNGR
GOLFBALL SIZE HAIL NEAR WINAMAC
&&
KGLocal storm report, Jun 12, 6:44 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
744 PM EDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL WINAMAC 41.05N 86.60W
06/12/2013 M1.75 INCH PULASKI IN TRAINED SPOTTER
GOLF BALL SIZED HAIL LASTED FOR 2 MIN. MINOR DAMAGE TO
VEHICLES
&&
CEOLocal storm report, Jun 12, 7:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 PM EDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FUNNEL CLOUD CULVER 41.22N 86.42W
06/12/2013 MARSHALL IN EMERGENCY MNGR
&&
CEOLocal storm report, Jun 12, 7:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
804 PM EDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM WALL CLOUD 6 W ROCHESTER 41.06N 86.33W
06/12/2013 FULTON IN TRAINED SPOTTER
&&
KGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:13 PM CDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble | 47 min |
| Jun 12, 7:15 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko | 30 min |
| Jun 12, 7:19 PM CDT | Severe Thunderstorm Warning | IWX | Steuben | 56 min |
| Jun 12, 7:22 PM CDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 38 min |
| Jun 12, 7:30 PM CDT | Tornado Warning | IWX | Allen, DeKalb, Noble | 45 min |
| Jun 12, 7:38 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Pulaski, Starke | 52 min |
| Jun 12, 7:43 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 47 min |
| Jun 12, 7:45 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Wabash, Whitley | 30 min |
| Jun 12, 8:01 PM CDT | Flash Flood Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 6 hr |
| Jun 12, 8:01 PM CDT | Severe Thunderstorm Warning | IWX | Allen, Whitley | 29 min |
| Jun 12, 8:24 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 66 min |
| Jun 12, 8:38 PM CDT | Special Weather Statement | IWX | Allen | 37 min |
| Jun 12, 8:40 PM CDT | Special Marine Warning | IWX | 65 min | |
| Jun 12, 8:47 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 28 min |
| Jun 12, 8:49 PM CDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, White | 41 min |
| Jun 12, 9:02 PM CDT | Tornado Warning | IWX | Cass, Pulaski, White | 28 min |
| Jun 12, 9:13 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko | 47 min |
| Jun 12, 9:16 PM CDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 44 min |
| Jun 12, 9:21 PM CDT | Flash Flood Warning | IWX | Allen, Kosciusko, Whitley | 6 hr |
| Jun 12, 9:23 PM CDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Wabash, Whitley | 52 min |
| Jun 12, 9:28 PM CDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Huntington, Kosciusko, Miami, Pulaski and 2 more | 62 min |
| Jun 12, 9:39 PM CDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Huntington, Wells | 51 min |
| Jun 12, 9:45 PM CDT | Tornado Warning | IWX | Grant, Huntington, Wabash, Wells | 30 min |
| Jun 12, 9:47 PM CDT | Flash Flood Warning | IWX | Cass, Fulton, Grant, Miami, Pulaski, Wabash and 1 more | 6 hr |
| Jun 12, 10:00 PM CDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Miami and 2 more | 60 min |
| Jun 12, 10:02 PM CDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 43 min |
| Jun 12, 10:06 PM CDT | Tornado Warning | IWX | Adams, Wells | 24 min |
| Jun 12, 10:14 PM CDT | Tornado Warning | IWX | Adams, Blackford, Jay, Wells | 46 min |
| Jun 12, 10:21 PM CDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 6 days |
| Jun 12, 10:21 PM CDT | River Flood Warning | IWX | Carroll, Pulaski, White | 5 days |
| Jun 12, 10:21 PM CDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 3 days |
| Jun 12, 11:32 PM CDT | Special Marine Warning | IWX | 43 min | |
| Jun 12, 11:38 PM CDT | Special Weather Statement | IWX | LaPorte | 37 min |
| Jun 12, 11:57 PM CDT | Areal Flood Advisory | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 6 hr |
| Jun 13, 1:09 AM CDT | Flash Flood Warning | IWX | Blackford, Grant, Jay | 6 hr |
| Jun 13, 1:57 AM CDT | Areal Flood Warning | IWX | Allen, Kosciusko, LaPorte, Marshall, Starke, Whitley | 6 hr |
| Jun 13, 4:00 AM CDT | Areal Flood Warning | IWX | Cass, Fulton, Grant, Miami, Pulaski, Wabash and 1 more | 6 hr |
| Jun 13, 8:40 AM CDT | River Flood Watch | IWX | Carroll, White | 35 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.